MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI SP; VISION SYSTEM CART

INTUITIVE SURGICAL, INC DA VINCI SP; VISION SYSTEM CART
Model Number 380941-34
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 03/20/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An intuitive field service engineer (fse) was dispatched to the customer site to further investigate the reported event.Based on the field evaluation, this reported event was able to be replicated.The fse replaced the endoscope controller (ec) and the video processor (vp).The system was tested and verified as ready for use.The ec was returned to failure analysis (fa), and the reported problem could not be replicated, however, system logs did confirm an error indicating the failure occurred in the field.Upon visual inspection, no damage was observed on the interior or exterior of the unit.Fa observed no physical damage to the endoscope receptacle.The ec was installed on the golden system and functioned as expected.All nodes were present, and the image was clear on both the vision side cart (vsc) and surgeon console controller (scc).The leds on the endoscopic controller power distribution (ecpd) and dual camera interface board (dcib) were present.They system was set to run 10 power cycles.After testing, the error logs were investigated, but no error was found related to the reported event.Intuitive has received the vp to perform failure analysis.However, as of the date of this report, the evaluation has not been completed.
 
Event or Problem Description
It was reported that after the start of a da vinci-assisted tongue base resection procedure, the vision side cart (vsc) was encountering repeated system faults.Prior to calling the intuitive surgical inc.(isi) technical support engineer (tse), the site had already exchanged the scope and performed a hard power cycle of the system; however, the issue did not resolve.The procedure was aborted after anesthesia was administered but incision ports had not been placed.The customer stated the patient tolerated the aborted procedure with no reported injuries or postoperative complications.The surgery was rescheduled and completed 5 days later.
 
Additional Manufacturer Narrative
Updated fields: h2, h6, h11.Additional information: the video processor (vp) unit was returned for failure analysis (fa), and the reported event was not able to be confirmed or replicated.System logs were reviewed, and no error were present in relation to the vp.Initial visual inspection noted the vp unit was received with no filter.The unit was tested on in-house systems and power cycles operations were performed.The unit performed successfully with no error codes present.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
DA VINCI SP
Common Device Name
VISION SYSTEM CART
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24899158
Report Number2955842-2026-21046
Device Sequence Number8640571
Product Code NAY
UDI-Device Identifier00886874114742
UDI-Public(01)00886874114742
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number380941-34
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2026
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/20/2026
Supplement Date Received by Manufacturer04/21/2026
Initial Report FDA Received Date04/16/2026
Supplement Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexMale
Patient Weight60 KG
Patient EthnicityHispanic